Advertisement

On Fano Schemes of Complete Intersections

Conference paper
  • 281 Downloads
Part of the Springer Proceedings in Mathematics & Statistics book series (PROMS, volume 319)

Abstract

We provide enumerative formulas for the degrees of varieties parameterizing hypersurfaces and complete intersections which contain projective subspaces and conics. Besides, we find all cases where the Fano scheme of the general complete intersection is irregular of dimension at least 2, and for the Fano surfaces we deduce formulas for their holomorphic Euler characteristic.

Keywords

Hypersurfaces Complete intersections Fano schemes 

2010 Mathematics Subject Classification

Primary: 14J70 14M10 14N10 14N15 Secondary: 14C05 14C15 

Notes

Acknowledgements

The first author acknowledges the MIUR Excellence Department Project awarded to the Department of Mathematics, University of Rome Tor Vergata, CUP E83C18000100006. He also thanks the GNSAGA of INdAM. This research was partially done during a visit of the second author at the Department of Mathematics, University of Rome Tor Vergata (supported by the project“Families of curves: their moduli and their related varieties”, CUP E8118000100005, in the framework of Mission Sustainability). The work of the second author was also partially supported by the grant 346300 for IMPAN from the Simons Foundation and the matching 2015–2019 Polish MNiSW fund (code: BCSim-2018-s09). The authors thank all these Institutions and programs for the support and excellent working conditions.

Our special thanks are due to Laurent Manivel who kindly suggested to complete some references omitted in the first draft of this paper. We are grateful to the peer reviewer whose suggestions allowed to improve the style and to avoid some typos and arithmetical mistakes.

References

  1. 1.
    Altman, A.B., Kleiman, S.L.: Foundations of the theory of Fano schemes. Compos. Math. 34, 3–47 (1977)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Araujo, C., Casagrande, C.: On the Fano variety of linear spaces contained in two odd-dimensional quadrics. Geom. Topol. 21, 3009–3045 (2017)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Barth, W., Van de Ven, A.: Fano varieties of lines on hypersurfaces. Arch. Math. (Basel) 31, 96–104 (1978)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Bastianelli, F., Ciliberto, C., Flamini, F., Supino, P.: On complete intersections containing a linear subspace. Geom. Dedicata 9 pp (2019).  https://doi.org/10.1007/s10711-019-00452-2
  5. 5.
    Beauville, A.: Sous-variétés spéciales des variétés de Prym. Comp. Math. 45, 357–383 (1982)zbMATHGoogle Scholar
  6. 6.
    Beauville, A.: Quantum cohomology of complete intersections. Mat. Fiz. Anal. Geom. 2, 384–398 (1995)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Behesti, R., Mohan Kumar, N.: Spaces of rational curves in complete intersections. Compos. Math. 149, 1041–1060 (2013)Google Scholar
  8. 8.
    Bombieri, E., Swinnerton-Dyer, H.P.F.: On the local zeta function of a cubic threefold. Annali della Scuola Normale Superiore di Pisa Classe di Scienze, Ser. 3(21), 1–29 (1967)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Bonavero, L., Höring, A.: Counting conics in complete intersections. Acta Math. Vietnam. 35, 23–30 (2010)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Borcea, C.: Deforming varieties of \(k\)-planes of projective complete intersections. Pacific J. Math. 143, 25–36 (1990)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Bott, R.: A residue formula for holomorphic vector-fields. J. Diff. Geom. 1, 311–330 (1967)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Brion, M.: Equivariant cohomology and equivariant intersection theory 49 p (2008). arXiv:math/9802063
  13. 13.
    Casagrande, C.: Rank 2 quasiparabolic vector bundles on \({\mathbb{P}}^1\) and the variety of linear subspaces contained in two odd-dimensional quadrics. Math. Z. 280, 981–988 (2015)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Ciliberto, C., Zaidenberg, M.: Lines, conics, and all that 37 p (2020). arXiv:math/1910.11423v2
  15. 15.
    Clemens, C.H., Griffiths, PhA: The intermediate Jacobian of the cubic threefold. Ann. Math. 95, 281–356 (1972)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Collino, A.: The Abel-Jacobi isomorphism for the cubic fivefold. Pacific J. Math. 122, 43–55 (1986)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Cordovez, J., Valenzano, M.: On Fano scheme of \(k\)-planes in a projective complete intersection. Universitá di Torino, Quaderni del Dipartimento di Matematica 21, 12p (2005)Google Scholar
  18. 18.
    Debarre, O., Manivel, L.: Sur la variété des espaces linéaires contenus dans une intersection compléte. Math. Ann. 312, 549–574 (1998)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Desale, U.V., Ramanan, S.: Classification of Vector Bundles of Rank \(2\) on Hyperelliptic Curves. lnvent. Math. 38, 161–185 (1976)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Donagi, R.: Group law on the intersection of two quadrics. Ann. Scuola Norm. Sup. Pisa Cl. Sci. 7(4), 217–239 (1980)Google Scholar
  21. 21.
    Edidin, D., Graham, W.: Localization in equivariant intersection theory and the Bott residue formula. Am. J. Math. 120, 619–636 (1998)MathSciNetCrossRefGoogle Scholar
  22. 22.
    Eisenbud, D., Harris, J.: 3264 and All That. Intersection Theory in Algebraic Geometry. Cambridge University Press, Cambridge (2016)Google Scholar
  23. 23.
    Fano, G.: Sul sistema \(\infty ^2\) di rette contenuto in una varietà cubica generate dello spazio a quattro dimensioni. Atti R. Acc. Sc. Torino XXXIX, 778–792 (1904)Google Scholar
  24. 24.
    Fulton, W.: Introduction to Intersection Theory in Algebraic Geometry. American Mathematical Society, Providence, Rhode Island (1980)Google Scholar
  25. 25.
    Furukawa, K.: Rational curves on hypersurfaces. J. Reine Angew. Math. 665, 157–188 (2012)MathSciNetzbMATHGoogle Scholar
  26. 26.
    Gherardelli, F.: Un osservazione sullia varieta cubica di \({\mathbb{P}}^4\). Rend. sem. mat. e fisicodi Milano 37, 157–160 (1967)CrossRefGoogle Scholar
  27. 27.
    Harris, J., Roth, M., Starr, J.: Rational curves on hypersurfaces of low degree. J. Reine Angew. Math. 571, 73–106 (2004)MathSciNetzbMATHGoogle Scholar
  28. 28.
    Hiep, Dang Tuan: On the degree of the Fano schemes of linear subspaces on hypersurfaces. Kodai Math. J. 39, 110–118 (2016)MathSciNetCrossRefGoogle Scholar
  29. 29.
    Hiep, D.T.: Numerical invariants of Fano schemes of linear subspaces on complete intersections, 7 p (2017). arXiv:1602.03659
  30. 30.
    Iskovskikh, V.A.: Anticanonical models of three-dimensional algebraic varieties. J. Soviet Math. 13, 745–814 (1980). Translated from: Itogi Nauki i Tekhniki. Ser. Sovrem. Probl. Mat. VINITI, Moscow 12, 59–157 (1979)Google Scholar
  31. 31.
    Jiang, Zhi: A Noether-Lefschetz theorem for varieties of \(r\)-planes in complete intersections. Nagoya Math. J. 206, 39–66 (2012)MathSciNetCrossRefGoogle Scholar
  32. 32.
    Kollár, J.: Rational Curves on Algebraic Varieties. Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge, vol. 32. Springer, Berlin (1999)Google Scholar
  33. 33.
    Langer, A.: Fano schemes of linear spaces on hypersurfaces. Manuscripta Math. 93, 21–28 (1997)MathSciNetCrossRefGoogle Scholar
  34. 34.
    Libgober, A.: Numerical characteristics of systems of straight lines on complete intersections. Math. Notes 13, 51–56 (1973). Translated from: Mat. Zametki 13, 87–96 (1973)Google Scholar
  35. 35.
    Maia, J.A., Rodrigues, A., Xavier, F., Vainsencher, I.: Enumeration of surfaces containing a curve of low degree. preprint 19p (2011)Google Scholar
  36. 36.
    Manivel, L.: Sur les hypersurfaces contenant des espaces linéaires [On hypersurfaces containing linear spaces]. C. R. Acad. Sci. Paris Ser. I Math. 328, 307–312 (1999)Google Scholar
  37. 37.
    Manivel, L.: Symmetric functions, Schubert polynomials and degeneracy loci. AMS Texts and Monographs, vol. 6. Providence, RI (2001)Google Scholar
  38. 38.
    Markushevich, D.G.: Numerical invariants of families of lines on some Fano varieties. Math. USSR-Sb. 44, 239–260 (1983). Translated from: Matem. sb. 116(158), 265–288 (1981)Google Scholar
  39. 39.
    Meireles Araújo, A.L., Vainsencher, I., Equivariant intersection theory and Bott’s residue formula, 16th School of Algebra, Part I (Portuguese) (Brasilia, 2000). Mat. Contemp. 20, 1–70 (2001)Google Scholar
  40. 40.
    Miyazaki, C.: Remarks on \(r\)-planes in complete intersections. Tokyo J. Math. 39, 459–467 (2016)MathSciNetCrossRefGoogle Scholar
  41. 41.
    Morin, U.: Sull’insieme degli spazi lineari contenuti in una ipersuperficie algebrica. Atti Accad. Naz. Lincei Rend. Cl. Sci. Fis. Mat. Nat. 24, 188–190 (1936)Google Scholar
  42. 42.
    Predonzan, A.: Intorno agli \(S_k\) giacenti sulla varietà intersezione completa di più forme. Rend. Accad. Naz. dei Lincei 5(8), 238–242 (1948)Google Scholar
  43. 43.
    Reid, M.: The complete intersection of two or more quadrics. PhD thesis, Trinity College, Cambridge (1972)Google Scholar
  44. 44.
    Roulleau, X.: Elliptic curve configurations on Fano surfaces. Manuscripta Math. 129, 381–399 (2009)MathSciNetCrossRefGoogle Scholar
  45. 45.
    Tennison, B.R.: On the quartic threefold. Proc. London Math. Soc. 29, 714–734 (1974)MathSciNetCrossRefGoogle Scholar
  46. 46.
    Tyurin, A.N.: On the Fano surface of a nonsingular cubic in \({\mathbb{P}}^4\). Math. USSR Izvestia 4, 1207–1214 (1970)CrossRefGoogle Scholar
  47. 47.
    Tyurin, A.N.: The geometry of the Fano surface of a nonsingular cubic \(F \subset {\mathbb{P}}^4\) and Torelli Theorems for Fano surfaces and cubics. Math. USSR Izvestia 5, 517–546 (1971)CrossRefGoogle Scholar
  48. 48.
    Tyurin, A.N.: Five lectures on three-dimensional varieties. Russian Math. Surveys 27, 1–53 (1972)MathSciNetCrossRefGoogle Scholar
  49. 49.
    Tyurin, A.N.: On intersection of quadrics. Russian Math. Surveys 30, 51–105 (1975). Translated from: Itogi Nauki i Tekhniki. Ser. Sovrem. Probl. Mat. VINITI, Moscow 12, 5–57 (1979)Google Scholar
  50. 50.
    van der Waerden, B.L.: Zur algebraischen Geometrie 2. Die geraden Linien auf den Hyperflächen des \({\mathbb{P}}^n\). Math. Ann. 108, 253–259 (1933)Google Scholar

Copyright information

© Springer Nature Switzerland AG 2020

Authors and Affiliations

  1. 1.Dipartimento di MatematicaUniversità degli Studi di Roma “Tor Vergata”, Via della Ricerca ScientificaRomeItaly
  2. 2.CNRS, Institut Fourier, Univ. Grenoble AlpesGrenobleFrance

Personalised recommendations